de Moraes J.C.B.,Av. Dr Eneas Carvalho de Aguiar |
Ribeiro A.C.M.,Av. Dr Eneas Carvalho de Aguiar |
Saad C.G.S.,Av. Dr Eneas Carvalho de Aguiar |
Pereira R.M.R.,Pediatric Rheumatology Unit of HC FMUSP |
Bonfa E.,Av. Dr Eneas Carvalho de Aguiar
Revista Brasileira de Reumatologia | Year: 2010
Objective: To evaluate the immediate complications of anti-TNFα drugs at the "Center for Dispensation of High Cost Medications" of HC-FMUSP. Patients and Methods: All patients who received anti-TNFα agents between August 2007 and March 2009 were included in this study. Immediate complications (up to 1 hour after the injection) were classified as mild (headache, rash, dizziness, itching, nausea), moderate (fever, urticaria, palpitation, chest pain, dyspnea, blood pressure variations between 20 and 40 mmHg), or severe (fever with chills, dyspnea with wheezing, variations in blood pressure > 40 mmHg). Results: Two hundred and forty-two patients were evaluated: 94 (39%) with rheumatoid arthritis, 64 (26%) with ankylosing spondylitis, 32 (13%) with psoriatic arthritis, 26 (11%) with juvenile idiopathic arthritis; and 27 (11%) with other diagnoses. A total of 3,555 injections were administered: 992 (28%) adalimumab, 1,546 (43%) etanercept, and 1,017 (29%) infliximab. Immediate adverse events were observed in 39/242 (16%) patients. Injection-related complications were observed in 46/3,555 (1. 2%) injections. They were more common with infliximab than adalimumab (3. 7% vs.0. 5%, P <0. 0001) and etanercept (3. 7% vs.0. 25%, P <0. 0001). Complications were classified as mild 14/45 (31%), moderate 21/45 (47%), and severe 10/45 (22%), and occurred mainly in the first six months of treatment (56%) and after intravenous injections, especially (76%) in the first hour. Conclusion: Although rare, acute reactions can be severe, being observed more commonly after the initial injections, both intravenous and subcutaneous. More studies are necessary to define whether those immunobiological agents should be administered only in facilities capable of managing medical emergencies.